Pages

Monday, 21 January 2013

Roaccutane Two Weeks In.

I unbelievably excited to write this post! So as most of you will know I started my course of Roaccutane two weeks ago, I've wanted to keep a sort of diary to let you all know how I'm getting on, particularly if you have problem skin like mine! You can find the first post about my medication here.

As I said previously, I've been taking one 20mg tablet every other day, for the past two weeks. My 'weaning' period is now over, and I up my dosage to 20mg everyday from today, so I thought this was a good time to give a little update on what has been happening.

For the first five days, I didn't really see anything change or have many side effects (other than chapped lips) - however just under a week ago my back flared up, I was warned this could happen and was given steroids to take to reduce the inflammation. I came off the steroids three days ago, so hopefully my back doesn't flare up too badly again. 

The spots that I did have on my face, were very red and tender before starting the treatment. I have noticed the spots seemed to change and became a different 'texture' much softer and a lot less painful. Although there is some redness where the spots had been I haven't had any new break outs. This is actually the first time in 10 years where I haven't got out of bed and worried about how many new pimples would have appeared. My skin is a lot dryer and less oily than it was before starting the treatment, this is due to the Roaccutane prevent the production of sebum (I think that's how you spell it!) so the dryness was to be expected.

I have felt like I don't need to wear as much make up and believe it or not - I have been leaving the house without my make up bag! I know that I won't need to touch up during the day - even on a 12 hour shift.

My back is taking a little longer to clear up, although I have had very few new breakouts and the spots that were there have reduced dramatically in redness and size. My back is very dry too but nothing a little body butter won't resolve!

I've experienced a few side effects, but nothing too major. My lips, as I said are VERY sore and have bled a few times, fortunately I'm quite used to having dry lips so it isn't bothering me too much. I have been experiencing some mild nausea and stomach cramps but I think that was due to the steroids, as since I stopped taking them I haven't felt sick. The other thing is headaches, I don't tend to get headaches too often but I've had a few the last week or so, thankfully I can take some Paracetamol to sort them out! Hopefully now I'm upping the dosage my body copes well with it - but I do expect to become much dryer!



 Photos taken this morning - I have NO make up on, other than mascara!

Katie xx

8 comments:

  1. Your face looks so much clearer! Really happy for you that your treatment is working & you're able to be more confident with your skin!

    Kelsey xx

    ReplyDelete
  2. Glad the drugs are working for you! Hope they carry on with the good work

    ReplyDelete
  3. i've been on roaccutane before and altho whilst on it, i had a whole range of side effects, without it... well i dunno where i'd be! the best thing i remember was my hair not getting greasy... didn't need to wash it at all and because i stopped working out when i was on it, hair washing could be limited! it was great! xxx

    ReplyDelete
  4. I cross my fingers that you wont have any other side effects!!

    www.look-scout.de

    ReplyDelete
  5. That's great that it's been working well for you :) It's lovely that it's made you worry less about your skin and makeup!

    ReplyDelete
  6. It's great the tablets are working well for you. I really hope it continues :)

    Kimberley x

    Http://kimberley77.blogspot.com

    ReplyDelete
  7. Sooo happy for you lady :)

    Love, Coeur ♥
    http://coeurslifestyle.blogspot.de/

    ReplyDelete